MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (damage with moisture ingress) issue.It was reported that the battery compartment was cracked and that there was moisture corrosion in the compartment.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission (b)(4) 2018 device evaluation: the device has been returned and evaluated by product analysis on (b)(4) 2018 with the following findings: a review of the black box showed multiple power on reset events.The battery compartment was cracked at the threads on the side.The returned battery cap threads were stripped.The battery cpa was unable to fit to maintain an electrical connection.The reported power complaint was duplicated.The test battery cap was used.Evidence of moisture corrosion was found in the battery canister.A leak was found in the battery compartment.The rewind, load, and prime steps were performed successfully.No further interruptions occurred during the investigation.The pump cover was removed to find no further moisture ingress or any intermittent conditions to the power printed circuit board.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7667049
Report Number2531779-2018-12410
Device Sequence Number1619324
Product Code OYC
UDI-Device Identifier10840406100310
UDI-Public10840406100310
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Was the Report Sent to FDA? Yes
Device Age18 MO
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR